Alert archive / Wisconsin / Special Weather Statements in 2017
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Aug 6, 2017, 4:59 PM CDT for Calumet County, Winnebago County, Wisconsin. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2017, 4:59 PM CDT (21:59 UTC)
- Expired
- Aug 6, 2017, 6:00 PM CDT
- In force
- 61 min
- Issued by
- NWS Green Bay, WI
Counties Calumet County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 58 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.0 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1377 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
189
WWUS83 KGRB 062159
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
459 PM CDT SUN AUG 6 2017
WIZ036>038-045-048>050-062300-
Calumet WI-Waupaca WI-Outagamie WI-Winnebago WI-Manitowoc WI-
Waushara WI-Portage WI-
459 PM CDT SUN AUG 6 2017
...STRONG THUNDERSTORMS MOVING THROUGH PARTS OF CENTRAL
WISCONSIN AND THE SOUTHERN FOX VALLEY...
At 457 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Whiting to near Lake
Poygan to near Central Lake Winnebago. Movement was east at 25 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Oshkosh, Waupaca, Menasha, Chilton, Cleveland, Amherst, St. Nazianz,
Fremont, Lake Poygan and High Cliff State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
lead to localized urban flooding. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 4445 8902 4418 8826 4393 8772 4394 8845
4405 8887 4443 8967
TIME...MOT...LOC 2157Z 270DEG 20KT 4440 8948 4419 8890 4399 8832
$$
KieckbuschWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:01 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Aug 6, 3:01 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 301 PM CDT Sun Aug 6 2017 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Monday Issued at 301 PM CDT Sun Aug 6 2017 Scattered showers and thunderstorms continued this afternoon south of a Rhinelander to Iron Mountain line. The stronger storms were producing wind gusts of 30 to 40 mph along with small hail. The latest meso analysis page indicated surface base capes of 600 to 800 J/KG. The scattered thunderstorms should end early this evening with any shower activity across east-central Wisconsin ending by late evening as a weak surface boundary drops south across the area. Later tonight, the combination of clearing skies and light winds should allow for fog to form, especially north and west of the Fox Valley. The fog may be locally dense with visibilities of a quarter of a mile or less in some spots. Did make minor adjustments to the min temperatures to account for our typical cold spots. On Monday, any fog and low clouds should burn off by mid morning. Mostly sunny skies will prevail the rest of the day with highs in the 70s. Made minor adjustments to raise high temperatures a degree or two at most places and to account for our typical warm bias spots. .LONG TERM...Monday Night Through Sunday Issued at 301 PM CDT Sun Aug 6 2017 Dry northwest upper flow is forecast to continue through at least Tuesday night or early Wednesday. An approaching upper trough and surface cold front will bring a chance of showers and thunderstorms across northern WIsconsin Wednesday afternoon and night. The front then looks it stalls Thursday as the upper flow becomes westerly. Showers and thunderstorms are a good bet in the vicinity of the front Thursday and Thursday night, wherever it may be. The 12z models continue the trend of not forecasting an intense upper low and associated surface system next Saturday and Sunday. They still close off an upper system over the northern Plains, but it is weaker and moves slowly east across the western Great lakes Sunday and Monday. It should be accompanied by showers and low top thunderstorms and cooler than usual temperatures. && .AVIATION...for 18Z TAF Issuance Issued at 1124 AM CDT Sun Aug 6 2017 Latest satellite images indicated cumulus clouds rapidly developing this morning. Scattered showers and thunderstorms are expected across the region this afternoon, especially south of KRHI to KIMT line. Some of the stronger storms could produce wind gusts to 35 knots and small hail. The showers and storms should end around 03z Monday as high pressure builds into the region. Later tonight, areas of low clouds and fog are expected to develop across much of the area. The low clouds and fog should burn off by 15z Monday. Fair weather cumulus will develop by late morning on Monday and continue Monday afternoon. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Eckberg LONG TERM......RDM AVIATION.......Eckberg
Hazardous weather outlook, Aug 6, 3:04 PM CDT, 1 hour 55 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 304 PM CDT Sun Aug 6 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-072015- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 304 PM CDT Sun Aug 6 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Rest of the Afternoon and Tonight Scattered thunderstorms will come to an end early this evening. Some of the storms will still be capable of producing small hail, wind gusts to around 40 mph and brief heavy rain. Fog is expected to develop later tonight. The fog may be locally dense with visibilities at or below one quarter of a mile, especially north and west of the Fox Valley. .DAYS TWO THROUGH SEVEN...Monday through Sunday Thunderstorms are possible at times during the middle and end of the upcoming week, but conditions do not appear favorable for severe weather during this period. .SPOTTER INFORMATION STATEMENT... Formal spotter activation is not expected for the remainder of the afternoon or tonight. Spotters are requested to report wind gusts over 35 mph or any hail. LMZ521-522-541>543-072015- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 304 PM CDT Sun Aug 6 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Scattered thunderstorms will come to an end early this evening. The main hazard with these storms will be gusty winds to around 35 mph and cloud to water lightning strikes. .DAYS TWO THROUGH SEVEN...Monday through Sunday Thunderstorms are possible at times during the middle and end of the upcoming week, but conditions do not appear favorable for severe weather during this period. The storms may pose a hazard to boaters on the lake and bay. Eckberg/RDM
In the hours before
Local storm report, Aug 6, 2:11 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
211 PM CDT SUN AUG 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL WAUSAUKEE 45.36N 87.94W
08/06/2017 M0.50 INCH MARINETTE WI TRAINED SPOTTER
NEAR US 141 AND CEDAR ROAD.
&&
SACSpecial weather statement, Aug 6, 2:32 PM CDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Green Bay WI
232 PM CDT SUN AUG 6 2017
WIZ073-062030-
Southern Marinette County WI-
232 PM CDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARINETTE COUNTY UNTIL
330 PM CDT...
At 231 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Menominee, moving east at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Marinette around 255 PM CDT.
Menominee around 300 PM CDT.
Other locations impacted by this storm include Porterfield, Harmony
and Peshtigo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4509 8736 4514 8739 4511 8754 4506 8752
4494 8759 4492 8755 4492 8751 4490 8752
4504 8795 4522 8780 4521 8773 4517 8774
4511 8766 4510 8759 4514 8761 4512 8754
4518 8743 4516 8731
TIME...MOT...LOC 1931Z 291DEG 16KT 4510 8782
EckbergSpecial weather statement, Aug 6, 4:20 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Green Bay WI
420 PM CDT SUN AUG 6 2017
WIZ050-062200-
Manitowoc WI-
420 PM CDT SUN AUG 6 2017
...STRONG THUNDERSTORM MOVING THROUGH MANITOWOC COUNTY...
At 420 PM CDT, Doppler radar was tracking a strong thunderstorm near
Valders, or 7 miles northwest of Manitowoc, moving east at 15 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
This strong thunderstorm will be near...
Manitowoc around 440 PM CDT.
Other locations impacted by this storm include Reifs Mills, Kellners
Corners, Silver Lake College, Clarks Mills, Whitelaw, Two Rivers,
Branch, Madsen, Clover and Shoto.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4407 8788 4421 8780 4417 8749 4414 8751
4407 8759 4399 8764
TIME...MOT...LOC 2120Z 283DEG 14KT 4413 8780
KieckbuschLocal storm report, Aug 6, 4:21 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
421 PM CDT SUN AUG 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM HAIL WHITELAW 44.15N 87.83W
08/06/2017 M0.25 INCH MANITOWOC WI NWS EMPLOYEE
&&
SACSpecial weather statement, Aug 6, 4:26 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Green Bay WI
426 PM CDT SUN AUG 6 2017
WIZ020-031-037-062200-
Waupaca WI-Shawano WI-Menominee WI-
426 PM CDT SUN AUG 6 2017
...STRONG THUNDERSTORMS MOVING THROUGH SHAWANO COUNTY...
At 424 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Keshena to 8 miles east of Wittenberg. Movement
was southeast at 20 mph.
Half inch hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Shawano, Clintonville, Embarrass, Legend Lake, Keshena, Belle Plaine,
Bonduel, Red River, Marion and Pella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
lead to localized urban flooding. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 4479 8916 4493 8859 4488 8849 4486 8849
4485 8844 4476 8825 4461 8872
TIME...MOT...LOC 2124Z 292DEG 19KT 4487 8865 4479 8898
KieckbuschSpecial weather statement, Aug 6, 4:59 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
459 PM CDT SUN AUG 6 2017
WIZ036>038-045-048>050-062300-
Calumet WI-Waupaca WI-Outagamie WI-Winnebago WI-Manitowoc WI-
Waushara WI-Portage WI-
459 PM CDT SUN AUG 6 2017
...STRONG THUNDERSTORMS MOVING THROUGH PARTS OF CENTRAL
WISCONSIN AND THE SOUTHERN FOX VALLEY...
At 457 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Whiting to near Lake
Poygan to near Central Lake Winnebago. Movement was east at 25 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Oshkosh, Waupaca, Menasha, Chilton, Cleveland, Amherst, St. Nazianz,
Fremont, Lake Poygan and High Cliff State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
lead to localized urban flooding. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 4445 8902 4418 8826 4393 8772 4394 8845
4405 8887 4443 8967
TIME...MOT...LOC 2157Z 270DEG 20KT 4440 8948 4419 8890 4399 8832
KieckbuschThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 1:30 PM CDT | Special Weather Statement | GRB | Marinette | 45 min |
| Aug 6, 1:51 PM CDT | Special Weather Statement | GRB | Brown, Kewaunee | 39 min |
| Aug 6, 2:32 PM CDT | Special Weather Statement | GRB | Marinette | 58 min |
| Aug 6, 4:20 PM CDT | Special Weather Statement | GRB | Manitowoc | 40 min |
| Aug 6, 4:26 PM CDT | Special Weather Statement | GRB | Shawano | 34 min |
Nearby
Special Weather Statements in Wisconsin, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.